Alert archive / Florida / Special Weather Statements in 2025

Special Weather Statement, NWS Miami, FL

August 18, 2025Broward County, Florida

NWS Miami, FL issued this special weather statement at Aug 18, 2025, 4:21 PM EDT for Broward County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2025, 4:21 PM EDT (20:21 UTC)
Expired
Aug 18, 2025, 4:45 PM EDT
In force
24 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
50

County Broward County, FL

The radar

The Miami radar (KAMX), 81 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Key West, FL (KNQX), launched 12:00Z, 8.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 12:00Z on 2025-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1619 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 12:00Z on 2025-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1619 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

134 
WWUS82 KMFL 182021
SPSMFL

Special Weather Statement
National Weather Service Miami FL
421 PM EDT Mon Aug 18 2025
 
FLZ067-071-182045-
Inland Broward County FL-Inland Palm Beach County FL-
421 PM EDT Mon Aug 18 2025

...A strong thunderstorm will impact portions of north central
Broward and south central Palm Beach Counties through 445 PM EDT...

At 421 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 12 miles north of Mile Marker 30 On Alligator
Alley, or 17 miles west of Coral Springs, moving southwest at 5 mph.

HAZARD...Wind gusts of 45 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Mile Marker 30 On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2646 8054 2631 8039 2611 8053 2632 8076
TIME...MOT...LOC 2021Z 045DEG 6KT 2633 8054 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

CWC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 18, 1:09 PM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Aug 18, 1:09 PM EDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Miami FL
109 PM EDT Mon Aug 18 2025

...New AVIATION...

.UPDATE...
Issued at 1225 PM EDT Mon Aug 18 2025

Forecast remains on track for today as a late start to convection
is expected in the late afternoon and extending into the evening.
With a weak flow pattern, the sea breezes still look to be the
primary initiator with convection today and steering flow looks to
be south/southwest due to conditions mentioned in the previous
discussion. PoPs today peak around 30-40% for the east coast and
70-80% for interior and SW Florida. For tomorrow, rain chances
become more uniform across the region at 60-70%. High temperatures
will continue to reach the mid 90s each day.

&&

.SHORT TERM...
(Today through Tuesday)
Issued at 102 AM EDT Mon Aug 18 2025

Monday begins just like any other typical summertime day in South
Florida. Very weak east-southeast flow prevails early in the day as
mid to upper level ridging retreats and leaves South Florida in the
absence of significant synoptic influence. As the day progresses,
Hurricane Erin slowly enters the picture and surface flow tries to
attain a more northerly direction over local waters, while flow
remains extremely weak over land. Sea breezes are expected to be the
primary driver of convection as Hurricane Erin remains well towards
the southeast, although as sea breezes progress inland, northeast
flow will develop across the eastern half of the area with
northwest flow over the western half of the area. This will create
kind of a unique scenario where convection begins to develop
along the sea breezes and slowly pushes towards the south.
Overall, with such weak background flow the storm movement will
be slow and close to the metro areas. Convection will likely
begin across far western parts of the east coast metro areas and
very slowly progress inland and eventually towards the south as
the afternoon and evening progress. There will likely be a sharp
gradient in cloud cover, with sunshine remaining only over the
immediate coastal areas and barrier islands. Generally quiet
conditions should prevail overnight Monday into Tuesday, although
some high-res guidance is hinting at a slower halt to convection,
with some activity lingering into the first half of the night.

On Tuesday, Erin continues to propagate northward and is forecast to
make its closest pass to the peninsula well off to the east. This
is where we begin to see slightly stronger and more uniform
northerly flow develop across the area. A few coastal showers will
be possible during the morning hours, but shower and thunderstorm
activity will begin to increase across land areas by the early
afternoon hours as daytime heating is maximized. A similar
evolution is expected through the day with a general southerly
motion to the showers and thunderstorms. As the day progresses, we
should see surface flow beginning to veer more northwesterly
which will possibly advect the focus of convection across the far
southern portions of the area, including more of the Miami-Dade
and Broward metro areas than on Monday. All of this is dependent
on the progression of Hurricane Erin, and slight deviations in the
storm speed or motion could change timing for wind shifts across
Florida, which would impact the exact propagation of local
thunderstorms.

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 102 AM EDT Mon Aug 18 2025

Hurricane Erin remains the primary synoptic feature
through much of the long term period. As this system continues
northeastward, surface flow across South Florida veers more westerly
by Wednesday afternoon and will remain west-southwest through much
of the period. The only exception is along the immediate east coast
where a sea breeze will attempt to develop each afternoon and we
could see brief periods of southerly or even southeasterly winds in
these regions. A drier airmass moves in on Wednesday facilitated by
Hurricane Erin's circulation which could act to reduce rain chances
during the mid-week period. PWATs will range from 1.6 to 1.7 inches,
which could support a few isolated showers and storms but mostly
sunny conditions should prevail overall on Wednesday. On Thursday
and Friday a bit more moisture is able work into the area,
especially over the Lake Okeechobee region including Glades, Hendry
and Palm Beach counties, and this is where we should see most
showers and storms on Thursday and Friday afternoon, potentially
progressing eastward towards towards coast by the evening as
westerly flow continues to prevail, albeit very light.

Heading into the weekend, Hurricane Erin's influence begins to
weaken leaving South Florida without much synoptic influence at
all. Surface flow weakens significantly which should allow for a
more typical sea breeze pattern to dominate for Saturday and
Sunday, with an eastern breeze able to push inland and focus
convection across interior and Southwest portions of the area.

Temperatures should range from the low to mid 90s through the
period, with heat index values ranging in the low 100s to around
105, potentially dancing around Heat Advisory criteria, so this
potential will be monitored each day.

&&

.AVIATION...
(18Z TAFS)
Issued at 108 PM EDT Mon Aug 18 2025

Scattered showers and thunderstorms this afternoon into early
evening may result in brief flight restrictions. Easterly winds
this afternoon around 10 kts for most sites, with a westerly Gulf
breeze this afternoon at APF.

&&

.MARINE...
Issued at 102 AM EDT Mon Aug 18 2025

Pattern change begins Monday as distant Hurricane Erin's outer
circulation begins veering winds across Atlantic waters to a more
north-northeasterly direction. Light and variable winds across Gulf
waters to begin the day, and will be veering to a more northwesterly
direction by the afternoon. Winds will remain northeasterly for the
first half of Tuesday, but will be veering to a more north-
northwesterly direction through the day on Tuesday. Wave heights
remain at one foot or less for Atlantic waters on Monday and Gulf
waters on Monday and Tuesday. Wave heights increase to 3-4 feet
across northern Atlantic waters on Tuesday. The only exception is
around thunderstorms, which could provide brief periods of rough
seas and gusty winds.

With the passage of Erin to the east of the Florida peninsula mid-
late week, local Atlantic waters could see an increasing north-
northeasterly swell during this time period.

&&

.BEACHES...
Issued at 102 AM EDT Mon Aug 18 2025

Increasing swell from Erin is expected as early as Tuesday, but more
likely mid to late week. This will result in an increasing rip
current threat for the Atlantic beaches and possible high surf
concerns for Palm Beach county.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            80  93  78  95 /  20  60  30  40
West Kendall     77  93  76  94 /  30  60  30  40
Opa-Locka        79  95  78  96 /  20  60  30  50
Homestead        78  93  78  93 /  30  60  30  40
Fort Lauderdale  80  92  78  94 /  30  60  30  50
N Ft Lauderdale  80  93  78  95 /  30  50  20  50
Pembroke Pines   80  96  79  97 /  20  60  30  50
West Palm Beach  78  93  77  95 /  30  50  20  60
Boca Raton       78  94  77  97 /  30  50  20  50
Naples           78  93  79  92 /  30  60  30  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...Rizzuto
LONG TERM....Rizzuto
AVIATION...Redman

In the hours before

Special weather statement, Aug 18, 3:40 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Miami FL
340 PM EDT Mon Aug 18 2025

FLZ067-182015-
Inland Palm Beach County FL-
340 PM EDT Mon Aug 18 2025

...A strong thunderstorm will impact portions of central Palm Beach
County through 415 PM EDT...

At 340 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles southwest of Lion Country Safari Park,
or 11 miles east of Belle Glade, moving southwest at 10 mph.

HAZARD...Wind gusts of 45 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Belle Glade, South Bay, Belle Glade Camp, and Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2678 8046 2664 8031 2641 8043 2637 8056
      2666 8072
TIME...MOT...LOC 1940Z 049DEG 7KT 2665 8048

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CWC
Special weather statement, Aug 18, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
421 PM EDT Mon Aug 18 2025

FLZ067-071-182045-
Inland Broward County FL-Inland Palm Beach County FL-
421 PM EDT Mon Aug 18 2025

...A strong thunderstorm will impact portions of north central
Broward and south central Palm Beach Counties through 445 PM EDT...

At 421 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 12 miles north of Mile Marker 30 On Alligator
Alley, or 17 miles west of Coral Springs, moving southwest at 5 mph.

HAZARD...Wind gusts of 45 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mile Marker 30 On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2646 8054 2631 8039 2611 8053 2632 8076
TIME...MOT...LOC 2021Z 045DEG 6KT 2633 8054

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 3:40 PM EDTSpecial Weather StatementMFLPalm Beach35 min
Aug 18, 3:46 PM EDTRip Current StatementMFLBroward, Miami-Dade, Palm Beach8 days
Aug 18, 5:12 PM EDTSpecial Weather StatementMFLBroward33 min
Aug 18, 6:00 PM EDTSpecial Weather StatementMFLMonroe30 min
Aug 18, 6:15 PM EDTSpecial Marine WarningMFL30 min
Aug 18, 6:32 PM EDTSpecial Weather StatementMFLMonroe28 min
Aug 18, 7:03 PM EDTSpecial Marine WarningMFL27 min
Aug 18, 7:04 PM EDTSpecial Weather StatementMFLMonroe26 min
Aug 18, 7:38 PM EDTSpecial Weather StatementMFLMonroe37 min
Aug 18, 7:57 PM EDTSpecial Marine WarningMFL33 min

Nearby

Special Weather Statements in Florida, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.